MAUDE Adverse Event Report: PHILIPS INDIA LTD. VERADIUS; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

PHILIPS INDIA LTD. VERADIUS; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number VERADIUS UNITY
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to philips that the wireless footswitch was not working.There was no reported patient or user harm.Due to the lack of information, we are conservatively reporting this event.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
Philips has investigated this complaint.According to the additional information collected, the system was not in clinical use when the issue occurred.The philips field service engineer (fse) inspected the system onsite and confirmed that the wireless footswitch does not work.Upon functional analysis, it was identified that the wifi indicator was red, and the battery indicator was green.The base station led indicator was in error mode.Fse observed that the wireless base station installed in the unit no longer communicated with the wireless footswitch (wfs).Additionally, there was a mechanical problem in the wireless footswitch.The defective parts were returned to philips for failure analysis.The cause of the wireless base station failure could not be conclusively determined, and the cause of the failure of the wireless footswitch was found to be a loose printed circuit board (pcb) under the pedal; this pcb blocked pedal 3.To resolve the issue, fse replaced the wireless footswitch and the base station.After replacement, the system was returned to good working condition.At the time this complaint was received, philips did not have enough information to exclude a potential for serious injury, and as such, the complaint was reported.Since that time, new information has been received, which has confirmed that the reported failure was related to a mechanical issue in the wireless footswitch and that this event was not associated to any ongoing fsca.As per the instructions for use (ifu), before using the system, the user must check that the wireless foot switch functions with the system.They should ensure that the wireless foot switch is fully operational prior to using it.Alternatively, they could connect a wired foot switch to the auxiliary foot switch connector.Therefore, the mechanical issue would be noticed prior to procedure commencement and alternative measures (such as using the wired footswitch) would be implemented.This has led to the determination that this scenario is not likely to cause or contribute to death or serious injury if it were to recur.Based on the investigation results, philips concludes that the complaint is not reportable.The codes were updated based on the investigation outcome.

Brand Name
VERADIUS
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
PHILIPS INDIA LTD.
plot no. b-79, midc,
phase-ii, chakan
pune 41050 1
IN  410501
Manufacturer (Section G)
PHILIPS INDIA LTD.
plot no. b-79, midc,
phase-ii, chakan
pune 41050 1
IN   410501
Manufacturer Contact
derrick massuri
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19248333
Report Number3003768277-2024-02604
Device Sequence Number17791749
Product Code OWB
UDI-Device Identifier00884838058194
UDI-Public00884838058194
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142708
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERADIUS UNITY
Device Catalogue Number718132
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown